Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes extreme facial flushing and erythema?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8370 Questions

default
Posted on Wed, 9 Aug 2017 in Skin Hair and Nails
Question: my question is regarding the redness of my skin basically I have a fair skin tone, and my redness occur on my check area's. I follow a proper skin care routine 2 time's facewash ( Himalayan face wash), moisturiser ( Nivea Soft), and using of sunscreen that is (Aveeno spf 50+). But sometimes if I forgotten to use my sunscreen my redness escalates to it's high point and than I use petroleum gelly to reduce it by applying it at night some times it works well or take long time to bring that redness to it's mild position, and I suffer redness 365 days in a year.
doctor
Answered by Dr. Kakkar S. 50 minutes later
Brief Answer:
Remedy for facial redness

Detailed Answer:
Hello. Thank you for writing to us

I am Dr. Kakkar (Dermatologist). I have gone through your query and I have noted your concern.
I would have preferred an Image of your skin condition. You may upload in "Reports Section"
Perhaps you have Rosacea which is a chronic condition characterized by facial flushing and erythema. It is more common in fair skin tone individuals.
You may initially try A - Derma's "Rheacalm cream". It is a soothing cream and claimed to reduce facial redness and reactivity. Use it twice daily, morning and evening. However, if this proves insufficient then you may use Erythego gel (0.33% brimonidine ) once daily at night. Brimonidine is a vasoconstrictor. It is an approved treatment for facial redness/ rosacea.
Continue with the sunscreen. Use it regularly during the day.
Instead of Himalaya face wash use a gentle cleanser for face wash e.g Cetaphil gentle cleansing lotion.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Flushing

doctor1 MD

I have been taking Levaquin (Levofloxacin) for 9 days. I did not take one yesterday, or today. I am feeling pretty lightheaded, dizzy, and have had one flush (you know like an anxiety kind of flush through your body). I see these are sides effects of taking this medication, but was wonderingif they are also side effects of coming off of it? I have not taken a pill in about 48hrs,

doctor1 MD

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely goes over 90. I am on beta blockers and lisinopril. The Ortho said that the cortisone shot will not cause this side effects. But I was fine until about 6 hours after the shot, when I started getting all these side effects. Also flushing of the face and headaches.

doctor1 MD

After receiving cortisone injections, the next day I get a facial flushing. I went for a cortisone injection today for a neuroma in my foot. I mentioned this to the doctor and he did not want to give me an injection until I check this out. I have had it happen several times in the past, and it comes on the next day lasting only 24 hours. Is there anything to worry about?

doctor1 MD

I am undergoing what appears to be an allergic reaction to food. I recently ate sashi-grade tuna (pan-seared only) and edamame (boiled, salted soybeans). I got a sudden, throbbing headache, severe flushing all over my body, and diarrhea. No shortness of breath or constricted airway, though. I ve taken 2 Benadryl tablets. Do I need to go to the ER?

doctor1 MD

Hi I m a 41 year old female and had a question in regards to facial flushing . I go through periods of time where I feel like I often feel flushed, my face gets hot and chest can get blotchy. It usually lasts about a half an hour or less. my...

doctor1 MD

Hi Dr. XXXXXXX xxxxxxx had advised me to try an allergy medicine with Decongestant because have been itchy throat for about 2 months now. I do have an appointment with allergist on the 30th. Anyway my symptons seemed a little better wasnt itchy at...

doctor1 MD

Yes. Something weird has been happening. I get really sad. Then I get a flushing of heat up my back, kinda of like chemicals going up through my arteries, to my head and ears which get hot. Sometimes I get a little pop at the end. Then I'm a...